# SDR 2019FA0000100

- Difficulty date: March 28, 2019
- Submitted: March 28, 2019
- Operation: General aviation
- Aircraft: N177C
- Make and model: Amtr SEAREY
- Aircraft serial: 1056
- Aircraft time: 90 hours
- Engine: Rotax ROTAX912UL
- Engine time: 90 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 892535
- Condition: Contaminated
- Location: Enginie
- Part time: 90 hours
- Component: Engine, Rotax, 914UL
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

ON TAKEOFF THE ENGINE BECAME ROUGH AND LOST POWER.  INSPECTION OF THE ENGINE FOUND MULTIPLE ISSUES, INCLUDING IMPROPER MAINTENANCE AND FUEL SYSTEM CONTAMINATION.  THE PRIMARY CAUSE OF POWER FAILURE WAS CONTAMINATION RESTRICTING FUEL FLOW IN ONE CARBURETOR.  THE A/C HAD BEEN RETURNED TO SERVICE AFTER AN EXTENDED PERIOD OF INSIDE STORAGE, WITH AN ANNUAL CONDITION INSPECTION COMPLETED 11/15/2018 (TTAE 41).  IT WAS RELOCATED AND FLOWN.  PRIOR TO FLYING, ONE FUEL PUMP FAILED AND WAS REPLACED.  AFTER THE INCIDENT AN INSPECTION WAS PERFORMED BY AN A&P.  THE ENGINE RAN AT IDLE BUT BECAME EXTREMELY ROUGH AT ANY RPM ABOVE 3500.  IT WAS DETERMINED THAT THE SECOND FUEL PUMP HAD FAILED DUE TO INTERNAL CORROSION AND EXTENSIVE CONTAMINATION WITH WHAT APPEARED TO BE BIOLOGICAL MATERIAL, POSSIBLY ACETOBACTOR BACTERIA ASSOCIATED WITH FUEL CONTAINING ETHANOL.  BOTH CARBURETOR FLOAT BOWL ATTACHMENT SCREWS WERE OVERTIGHTENED, WARPING THE BOWLS AND FLOAT PINS, CAUSING THE FLOATS TO CONTACT THE BOWLS.  THE MAIN JET BODIES WERE JAMMED AGAINST THE BOWL BOTTOMS.  ONE FLOAT ATTACHMENT BRACKET REGULATING FUEL FLOW WAS JAMMED IN A CLOSED POSITION.  THE FUEL PRESSURE REGULATOR WAS FOUND TO HAVE EXTENSIVE INTERNAL CORROSION.  THREE DIFFERENT TYPES OF SPARKPLUGS WERE INSTALLED AND NONE WERE PROPERLY GAPPED.  AFTER REPLACING THE CARBURETORS, FUEL PUMP AND PRESSURE REGULATOR, PLUS INSTALLATION OF NEW PROPERLY GAPPED PLUGS, THE ENGINE RAN NORMALLY.
